Kentucky, 2001Damaging Wind in Kentucky, June 27, 2001
June 27, 2001 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 27, 1:23 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 27, 1:23 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT WED JUN 27 2001
CHALLENGE AGAIN THIS AFTERNOON AND EVENING WILL ONCE AGAIN BE THE
AREAL COVERAGE OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL LOW.
ARC SHAPED LINE OF THUNDERSTORMS THAT FORMED ON OUTFLOW BOUNDARY OF
RW/TRW THAT DISSIPATED OVER EXTREME WRN KY/SE MO SHOULD CONTINUE TO
MAINTAIN ITSELF AS IT MOVES INTO MORE UNSTABLE AIR. TEMPS/DEWPOINTS
IN THE WAKE OF THE LINE HAVE DECREASED BUT WITH SOUTHERLY SURFACE
WINDS FEEL THAT BY LATER THIS AFTERNOON THE ATMOSPHERE SHOULD
RECOVER ENOUGH TO PRODUCE SCATTERED CONVECTION MOST ANYWHERE.
MODELS IN AGREEMENT THAT UPPER LOW TO MIGRATE SLOWLY WEST THROUGH 36
TO 48 HOURS. THE COLD POOL ASSOCIATED WITH IT WILL ALSO MOVE WEST SO
BEST CHANCE FOR ANY SEVERE ACTIVITY (MAINLY LARGE HAIL) SHOULD BE
THIS AFTERNOON AND EARLY EVENING. WITH TIME...LAYER (H7-H5) TEMPS
AND FREEZING LEVELS SLOWLY RISE THEREBY DECREASING MID LEVEL LAPSE
RATES AND INSTABILITIES. THEREFORE WILL GO WITH LOWER CHC POPS FOR
THURSDAY. WILL KEEP AN EAST-WEST ZONE SPLIT AND NOT GO ABOVE CHC
POPS.
FWC/MAV TEMPS SIMILAR SO WILL GO WITH A BLEND.
.PAH...NONE.>
PACKETT
In the hours before
Special weather statement, Jun 27, 10:57 AM CST, 4 hours 13 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-271900-
THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1157 AM CDT WED JUN 27 2001
THIS OUTLOOK IS FOR THE ENTIRE QUAD STATE REGION THROUGH 6 AM
THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION THIS
AFTERNOON AND EVENING...WITH A SLIGHT CHANCE THAT SOME STORMS
WILL REACH SEVERE LIMITS.
AN UPPER LEVEL LOW CENTERED OVER EXTREME WESTERN KENTUCKY WILL
MIGRATE SLOWLY WEST OVER THE NEXT 36 TO 48 HOURS. COINCIDENT WITH
THE LOW IS A COLD POCKET OF AIR ALOFT. THIS COLD POCKET OF AIR
ALOFT COMBINED WITH WARM AND MUGGY SURFACE CONDITIONS WILL INCREASE
INSTABILITY ACROSS THE QUAD STATE REGION THIS AFTERNOON. THE
COMBINATION OF THESE INGREDIENTS ALONG WITH ENERGY ROTATING AROUND
THE UPPER LOW WILL SET THE STAGE FOR SCATTERED STORMS TO RE-DEVELOP
ANYWHERE ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING
HOURS.
UPPER LEVEL WIND SHEAR IS VERY WEAK...SO DUE TO THE COLDER AIR ALOFT
PRODUCING A RELATIVELY LOW FREEZING LEVEL...THE PRIMARY THREAT
WITH STORMS THAT MIGHT REACH SEVERE LIMITS WILL BE LARGE HAIL. HIGH
PRECIPITABLE WATER VALUES AND WEAK FLOW THROUGH THE ATMOSPHERE
COULD RESULT IN LOCALLY HEAVY DOWNPOURS.
SPOTTERS SHOULD REMAIN IN AN ALERT STATUS IN CASE ACTIVATION IS
NEEDED LATER THIS AFTERNOON.
PACKETT
Special weather statement, Jun 27, 11:59 AM CST, 3 hours 11 minutes before
ILZ075>078-081>083-085>087-089>091-094-INZ081-082-085>088-KYZ001>022-
271915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 PM CDT WED JUN 27 2001
A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN
ILLINOIS...EXTREME SOUTHWEST INDIANA...AND WESTERN KENTUCKY THROUGH
MID AFTERNOON.
AT 1 PM...A LINE OF THUNDERSTORMS EXTENDED FROM JUST EAST OF MARION
ILLINOIS...SOUTHEAST TO THE KENTUCKY LAKE REGION. THIS LINE OF
STORMS WAS MOVING EAST AT 20 MPH. SOME OF THESE STORMS CONTAINED
SMALL HAIL AND TORRENTIAL DOWNPOURS.
THE LINE OF STORMS WILL MOVE NORTH AND EAST. THROUGH 3 PM...THE LINE
OF STORMS WILL APPROACH A LINE FROM MOUNT VERNON ILLINOIS...
SOUTHEAST TO HENDERSON KENTUCKY...THEN SOUTH TO HOPKINSVILLE. SMALL
HAIL AND TORRENTIAL RAIN IS LIKELY IN SOME STORMS. ISOLATED
INSTANCES OF LARGE HAIL AND GUSTY WINDS ARE ALSO POSSIBLE.
YORK
Local storm report, Jun 27, 12:50 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
150 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM FAIRDEALING KY .75 INCH HAIL
06/27/01 MARSHALL REPORTED BY LAW
ENFORCEMENT
0144 PM 2 E BRIENSBURG KY .88 INCH HAIL
06/27/01 MARSHALL LOTS OF NICKEL AND DIME
SIZE HAIL. REPORTED BY
SPOTTERS
PSLocal storm report, Jun 27, 1:39 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM 6 S SMITHLAND KY 55 TO 60 MPH TSTM WIND GUST
06/27/01 LIVINGSTON PLUS PEA SIZE HAIL.
REPORTED BY LAW ENFORCEMENTLocal storm report, Jun 27, 2:46 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH, KY
346 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0116 PM FAIRDEALING KY .88 INCH HAIL
06/27/01 MARSHALL REPORTED BY SPOTTERS
0230 PM SMITHLAND KY .75 INCH HAIL
06/27/01 LIVINGSTON REPORTED BY SPOTTERS
RJPSpecial weather statement, Jun 27, 3:00 PM CST, 10 minutes before
ILZ078-INZ081-272200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CDT WED JUN 27 2001
AT 358 PM CDT RADAR INDICATED A SMALL CLUSTER OF RAPIDLY DEVELOPING
THUNDERSTORMS OVER THE WABASH RIVER ON THE GIBSON/WABASH COUNTY LINE.
THESE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO
50 MPH. STORM MOVEMENT WAS TO THE NORTH AROUND 25 MPH.
JAP
Thunderstorm Wind, Christian
- When
- June 27, 3:10 PM CST
- Where
- Christian County, Hopkinsville
- Measured
- 50 kt (58 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.850, -87.483
Trees were blown down across Highway 272. Power outages were reported on the west side of Hopkinsville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Washington, June 27, 2001$70 million · 1 in hail · 5 events
- Heat in Maryland, June 27 to 30, 20011 death · 14 events
- Heat in Texas, June 27, 20011 death · 1 event
- Rip Current in Florida, June 27, 20011 death · 1 event
- Flooding and Hail in Washington, June 27, 2001$4.0 million · 1 in hail · 6 events
- Flash Flooding and Hail in Georgia, June 27 to 30, 2001$1.3 million · 0.75 in hail · 7 events
- Flash Flood in North Carolina, June 27, 2001$500,000 · 1 event
- Tornado in Washington, June 27, 2001$100,000 · F1 · 1 event
- Damaging Winds in Washington, June 27, 20015 injured · $25,000 · 2 events
- Flash Flooding and Hail in Mississippi, June 27, 2001$67,000 · 1 in hail · 15 events
- Damaging Wind in Florida, June 27, 2001$50,000 · 1 event
- Damaging Wind in Florida, June 27, 2001$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248478.